Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 98, NWS Gray, ME

August 21, 2009Grafton County, Merrimack County, Sullivan County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Aug 21, 2009, 2:53 PM EDT for Grafton County, Merrimack County, Sullivan County, New Hampshire. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 21, 2009, 2:53 PM EDT (18:53 UTC)
Expired
Aug 21, 2009, 3:30 PM EDT
In force
37 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

Counties Grafton County, NH, Merrimack County, NH, Sullivan County, NH

The radar

The Portland,ME radar (KGYX), 139 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 10:47 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2009-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 519 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2009-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
519 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
454 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 9:36 AM EDT, 5 hours 17 minutes earlier.

Area forecast discussion, Aug 21, 9:36 AM EDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
936 AM EDT FRI AUG 21 2009

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL APPROACH THE REGION FROM THE WEST
THROUGH SATURDAY. A WARM HUMID FLOW OF AIR IN ADVANCE OF THE FRONT
WILL RESULT IN WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ACROSS
THE REGION. SOME THUNDERSTORMS LATER TODAY AND THIS EVENING COULD
PRODUCE VERY GUSTY WINDS AND TORRENTIAL RAIN. HURRICANE BILL WILL
LIKELY PASS SOUTH AND EAST OF NEW ENGLAND LATE SATURDAY NIGHT AND
EARLY SUNDAY (SEE LATEST TRACK AND DETAILS FROM THE TROPICAL
PREDICTION CENTER). A WEAK DISTURBANCE WILL CROSS THE NORTHEAST ON
MONDAY. MUCH DRIER AIR WILL ENTER THE REGION DUE TO HIGH PRESSURE
ON TUESDAY AND WEDNESDAY. A STRONG COLD FRONT WILL BRING COOLER
AIR TO THE REGION LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
THE WARM FRONT WAS SITUATED THROUGH NORTHERN SECTIONS OF THE
FORECAST AREA AS OF 13Z...WITH DEWPOINTS QUICKLY RISING TO AT OR
ABOVE 70F FOLLOWING THE FROPA. GIVEN THE UPPER FLOW...THE LOWEST POTENTIAL
FOR STRONG CONVECTION WILL BE FOUND ACROSS EASTERN HALF OF THE AREA
WHERE STRONG MARINE INFLUENCE MAY DAMPEN ACTIVITY. KGYX VAD WINDS
SHOW SSW FLOW JUST ABOVE THE SURFACE...SO MUCH OF THE COAST WEST
OF WISCASSET /KIWI/ MAY BREAKOUT OF THE LOW CLOUDS AND FOG FEW
SEVERAL HOURS THIS AFTERNOON. MODIFIED 12Z RAOBS FROM KALB AND
KGYX SUPPORT STRONG CONVECTION...ESPECIALLY OVER WESTERN AND
NORTHERN SECTIONS WHERE PROSPECT FOR SEVERAL HOURS OF STRONG
HEATING EXISTS. WIND WILL BE BIGGEST ISSUE...WITH MARGINAL SVR
HAIL POSSIBLE IN THE STRONGEST CELLS. ALL 1ST PERIOD GRIDS WERE
ADJUSTED BASED ON SATELLITE/RADAR TRENDS AND MESONET.

PREV DISC...
WARM FRONTAL BOUNDARY CURRENTLY LOCATED OVER SOUTHERN NEW
HAMPSHIRE AND IT WILL CONTINUE TO LIFT NORTHWARD TODAY. DEWPOINTS
MOSTLY IN THE LOWER 60S NORTH OF THE BOUNDARY WILL INCREASE TO
AROUND 70 AFTER THE FRONT MOVES THROUGH...SO NOTICEABLY MORE
UNCOMFORTABLE THAN YESTERDAY. SPC HAS PLACE NEW HAMPSHIRE AS WELL
AS WESTERN MAINE IN SLIGHT RISK AREA TODAY AND HAVE GONE WITH
ENHANCED WORDING FOR THOSE AREAS FOR THIS AFTERNOON AND THIS
EVENING. HIGH PWATS IN TROPICAL AIR MASS SO ANY CONVECTIVE
ACTIVITY COULD PRODUCE SUBSTANTIAL AMOUNT OF RAINFALL IN SHORT
PERIOD OF TIME. ANTECEDENT CONDITIONS RELATIVELY DRY...SO NOT
LOOKING FOR SIGNIFICANT PRECIP PROBLEMS AT THIS TIME. USED BLEND
OF MAV/MET/CURRENT FORECAST FOR WINDS/TEMPERATURES AND BLEND OF
MAV/CURRENT FORECAST FOR POPS.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 AM SATURDAY/...
SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE OVERNIGHT ALONG
WITH HUMID AIR MASS CONTINUING...SO LOOK FOR CONTINUING MUGGY
CONDITIONS WITH SOME DEGREE OF FOG.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
ALL EYES SHIFT TO THE PASSAGE OF HURRICANE BILL TO THE SOUTH AND
EAST OF NEW ENGLAND LATE SATURDAY NIGHT AND EARLY SUNDAY (SEE
LATEST OFFICIAL TRACK GUIDANCE FROM THE TROPICAL PREDICTION
CENTER). CURRENTLY...IT APPEARS THE MAIN THREAT FROM THIS STORM
WILL BE THE BUILDING WAVES AND SPLASH-OVER/BEACH EROSION NEAR THE
TIME OF THE HIGH TIDES OVER THE WEEKEND (SEE DETAILS IN THE
TIDES/COASTAL FLOODING SECTION BELOW). RIP TIDES MAY ALSO BE
PROBLEMATIC DUE TO BUILDING WAVES AND MANY SWIMMERS IN THE WATER
THIS TIME OF THE YEAR WITH THE UNUSUALLY WARM WATER TEMPERATURES.

CYCLONE PHASE DIAGRAMS AND NUMERICAL GUIDANCE DIFFER ON THE RATE
OF EXTRA-TROPICAL TRANSITION FROM MODEL TO MODEL. THIS WILL HAVE
SOME RAMIFICATIONS AS TO WHETHER BANDS OF RAIN CAN ROTATE WESTWARD
AROUND THE PERIPHERY OF BILL TO REACH OUR COASTLINE OR NOT (IE
SHIFT IN SOME OF THE PRECIPITATION TO THE LEFT OF TRACK AND
EXPANSION OF THE WIND FIELD). IN ANY CASE...THERE MAY BE A BOUNDARY
NEAR THE COAST WITH A SECOND OLD FRONTAL BOUNDARY OVER WESTERN
PORTIONS OF THE FORECAST AREA TO FOCUS PRECIPITATION LATER
SATURDAY...SATURDAY NIGHT AND EARLY SUNDAY. WITH PRECIPITABLE
WATER VALUES THROUGH THE ROOF (NEAR OR OVER TWO INCHES)...SOME OF
THE SHOWERS MAY PRODUCE LOCALLY VERY HEAVY DOWNPOURS. WILL NEED TO
MONITOR FIRST ROUND OF PRECIPITATION TODAY BEFORE GOING WITH ANY
FLOOD WATCHES FOR SATURDAY INTO EARLY SUNDAY. ANTECEDENT
CONDITIONS ARE VERY DRY...AND THE GROUND WILL NEED SOME PRIMING
FIRST BEFORE RIVERS AND STREAMS BEGIN TO RESPOND.

IN ANY CASE...WILL HAVE TO MONITOR DYNAMICAL JET STRUCTURE TO SEE IF WE
ARE IN A TYPICAL PRE PATTERN. THAT IS...WILL WE GET SIGNIFICANT
HEAVY RAINFALL OVER WESTERN PORTIONS OF THE FORECAST AREA?

WIND FIELDS MATCH UP RELATIVELY WELL WITH ADJACENT OFFICES FOR
THE WEEKEND AT THIS POINT.

REST OF FORECAST AFTER SUNDAY IS RELATIVELY DRY. MUCH COOLER AIR
IS POSSIBLE DURING THE LATE WEEK PERIOD.

&&

.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
SHORT TERM...IFR/LIFR CONDITIONS THIS MORNING IN FOG WILL IMPROVE
TO MVFR CONDITIONS IN FOG/HAZE...PERHAPS SOME LOCAL VFR CONDITIONS
INLAND LATER THIS MORNING INTO THIS AFTERNOON WITH SHOWER/THUNDERSTORMS
DEVELOPING THIS AFTERNOON INTO THIS EVENING. SOME THUNDERSTORMS
MAY CONTAIN HAIL AND GUSTY WINDS. CONDITIONS LOWERING TO IFR/LIFR
IN FOG TONIGHT WITH CONTINUING CHANCE OF SHOWERS/THUNDERSTORMS.

LONG TERM...PLENTY OF LOW CLOUDS AND FOG...AS WELL AS SHOWERS AND
STORMS OVER THE WEEKEND. MAINLY IFR OR LIFR CONDITIONS. CONDITIONS
BEGIN TO IMPROVED SUNDAY NIGHT.

&&

.MARINE...
SHORT TERM...CONDITIONS BELOW SCA CRITERIA TODAY...AND WILL
APPROACH SCA CRITERIA TONIGHT FOR SEAS AND POSSIBLY WIND GUSTS.
VISIBILITY LOWERING TO 1 NM OR LESS TODAY AND CONTINUING TONIGHT.

LONG TERM...MAY SEE GUSTY WINDS LATE SATURDAY NIGHT INTO SUNDAY
MORNING WITH THE PASSAGE OF BILL TO OUR EAST. NORMALLY THIS IS
NOT AN ISSUE...BUT WE HAVE A COASTLINE LOADED WITH RECREATIONAL
AND COMMERCIAL BOATERS AT THIS TIME. HARBORS ARE CHALK FULL AT
THIS TIME. WILL CONTINUE TO MONITOR TPCS TRACK.

&&

.TIDES/COASTAL FLOODING...
NERACOOS SPLASH-OVER NOMOGRAM INDICATING THE POSSIBILITY OF
SPLASH-OVER AND BEACH EROSION SUNDAY NEAR THE TIMES OF HIGH TIDE.
TIDES ON SATURDAY WILL NEED TO BE MONITORED AS WELL AS HIGH ENERGY
SWELLS APPROACH THE BEACHES.

ASTRONOMICAL TIDES WILL BE VERY HIGH ON SATURDAY AS BUILDING LONG
PERIOD SWELLS REACH THE COASTLINE. WAVE WATCH III BRINGS SWELLS
TO AROUND 5-6 TO THE SOUTHERN MAINE AND NEW HAMPSHIRE COASTLINE.
THIS WILL BE MARGINAL SPLASH-OVER SITUATION SATURDAY. WAVES AND
STORM SURGE THEN INCREASE ON SUNDAY. RIGHT NOW...THE MAXIMUM STORM
SURGE IS EXPECTED TO BE IN BETWEEN THE SUNDAY  2 AM AND THE
SUNDAY  2 PM HIGH TIDES WITH A STORM SURGE OF AROUND 1 FOOT.
BIGGEST WAVES FORECAST BY THE WNA MODEL TO REACH THE COAST DURING
THE SUNDAY AFTERNOON HIGH TIDE (WHICH SEAMS REASONABLE)...BRINGING A
PARTICULAR PROBLEM FOR SPLASH-OVER TO THAT HIGH TIDE. MAY ISSUE A
STATEMENT TO DISCUSS THIS POTENTIAL. STORM TAKES A PREFERRED
TRACK...FAR ENOUGH OFFSHORE (NOT TUCKED IN TOO CLOSE SOUTH OF CAPE
COD)...TO BRING SOME GOOD SIZED WAVES TO THE REGION.

GFS STORM SURGE GUIDANCE IS CONSERVATIVE FOR SATURDAY (WITH A ZERO
OR NEGATIVE SURGE)...AS WELL AS A CONSERVATIVE/BENIGN SURGE DURING
THE TIMES OF HIGH TIDE ON SUNDAY. EXPECT WATER LEVELS TO REMAIN
HIGH...AND ONCE AGAIN - - WITH HIGH ENERGY SWELLS REACHING THE
BEACHES...EXPECT THERE TO BE SPLASH-OVER AND STRONG RIP TIDES.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 21, 10:57 AM EDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1057 AM EDT FRI AUG 21 2009

NHZ001>005-221500-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-
1057 AM EDT FRI AUG 21 2009

...SEVERE THUNDERSTORM WATCH 726 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAIN LATER TONIGHT
INTO SATURDAY NIGHT. AT THIS TIME...IT APPEAR AS AS THOUGH 1 TO 3
INCHES OF RAIN IS POSSIBLE DURING THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HURRICANE BILL WILL REACH ITS CLOSEST APPROACH TO NEW ENGLAND...
PASSING SOUTHEAST OF THE REGION SUNDAY MORNING. SEE TROPICAL
PREDICTION CENTER FOR DETAILS OF LATEST FORECAST TRACK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ007>009-012>014-221500-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
1057 AM EDT FRI AUG 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS COULD PRODUCE LOCALLY DAMAGING WINDS THIS
AFTERNOON AND EVENING. ISOLATED STORMS MAY PRODUCE TORRENTIAL
DOWNPOURS AS WELL.

SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAIN LATER TONIGHT
INTO SATURDAY NIGHT. AT THIS TIME...IT APPEAR AS AS THOUGH 1 TO 3
INCHES OF RAIN IS POSSIBLE DURING THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HURRICANE BILL WILL REACH ITS CLOSEST APPROACH TO NEW ENGLAND...
PASSING SOUTHEAST OF THE REGION SUNDAY MORNING. SEE TROPICAL
PREDICTION CENTER FOR DETAILS OF LATEST FORECAST TRACK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NHZ006>010-013-221500-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-
1057 AM EDT FRI AUG 21 2009

...SEVERE THUNDERSTORM WATCH 726 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ISOLATED STORMS MAY PRODUCE TORRENTIAL DOWNPOURS AS WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HURRICANE BILL WILL REACH ITS CLOSEST APPROACH TO NEW ENGLAND...
PASSING SOUTHEAST OF THE REGION SUNDAY MORNING. SEE TROPICAL
PREDICTION CENTER FOR DETAILS OF LATEST FORECAST TRACK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ018>022-221500-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-
1057 AM EDT FRI AUG 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS COULD PRODUCE LOCALLY DAMAGING WINDS THIS
AFTERNOON AND EVENING. ISOLATED STORMS MAY PRODUCE TORRENTIAL
DOWNPOURS AS WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HURRICANE BILL WILL REACH ITS CLOSEST APPROACH TO NEW ENGLAND...
PASSING SOUTHEAST OF THE REGION SUNDAY MORNING. SEE TROPICAL
PREDICTION CENTER FOR DETAILS OF LATEST FORECAST TRACK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ023>028-221500-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
1057 AM EDT FRI AUG 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL THIS
AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS MAY PRODUCE
HEAVY RAIN LATER TONIGHT INTO SATURDAY NIGHT. AT THIS TIME...IT
APPEAR AS AS THOUGH 1 TO 3 INCHES OF RAIN IS POSSIBLE DURING THIS
TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HURRICANE BILL WILL REACH ITS CLOSEST APPROACH TO NEW ENGLAND...PASSING
SOUTHEAST OF THE REGION SUNDAY MORNING. SEE TROPICAL PREDICTION
CENTER FOR DETAILS OF LATEST FORECAST TRACK. ALTHOUGH SOME SPLASH-
OVER IS POSSIBLE ON SATURDAY...IT WILL BE MORE LIKELY ON SUNDAY.
THERE WILL ALSO BE SOME BEACH EROSION AND DEVELOPING RIP TIDES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NHZ014-221500-
COASTAL ROCKINGHAM-
1057 AM EDT FRI AUG 21 2009

...SEVERE THUNDERSTORM WATCH 726 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAIN LATER TONIGHT
INTO SATURDAY NIGHT. AT THIS TIME...IT APPEAR AS AS THOUGH 1 TO 3
INCHES OF RAIN IS POSSIBLE DURING THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HURRICANE BILL WILL REACH ITS CLOSEST APPROACH TO NEW ENGLAND...PASSING
SOUTHEAST OF THE REGION SUNDAY MORNING. SEE TROPICAL PREDICTION
CENTER FOR DETAILS OF LATEST FORECAST TRACK. ALTHOUGH SOME SPLASH-
OVER IS POSSIBLE ON SATURDAY...IT WILL BE MORE LIKELY ON SUNDAY.
THERE WILL ALSO BE SOME BEACH EROSION AND DEVELOPING RIP TIDES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>154-221500-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1057 AM EDT FRI AUG 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND POOR VISIBILITY
IN HEAVY RAIN THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEAS WILL BUILDING SATURDAY NIGHT AND SUNDAY AS HURRICANE BILL
PASSES WELL OFFSHORE. ON THE OCEAN WATERS...SEAS COULD BUILD TO 10 TO
16 FEET SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 21, 1:13 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
113 PM EDT FRI AUG 21 2009

NHZ005-007-211815-
SOUTHERN GRAFTON-SULLIVAN-
113 PM EDT FRI AUG 21 2009

...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY AND GRAFTON
COUNTY THROUGH 215 PM EDT...

AT 113 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 11 MILES SOUTHWEST OF PLAINFIELD...OR
ABOUT 12 MILES NORTHWEST OF CLAREMONT...MOVING NORTHEAST AT 15 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND CORNISH...
PLAINFIELD...CORNISH FLAT...MERIDEN...LEBANON...HANOVER AND ENFIELD
THROUGH 215 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.
Special weather statement, Aug 21, 1:34 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
134 PM EDT FRI AUG 21 2009

NHZ006-009-211815-
BELKNAP-SOUTHERN CARROLL-
134 PM EDT FRI AUG 21 2009

...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY AND CARROLL COUNTY
THROUGH 215 PM EDT...

AT 134 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF MEREDITH...MOVING
NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN
AND AROUND MEREDITH...CENTER HARBOR...MELVIN VILLAGE...
MOULTONBOROUGH...SANDWICH...WHITE LAKE STATE PARK...WEST OSSIPEE AND
NORTH SANDWICH THROUGH 215 PM EDT.

HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS UP TO 45 MPH CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

DAG
Special weather statement, Aug 21, 1:54 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
154 PM EDT FRI AUG 21 2009

NHZ003-005-007-211900-
NORTHERN GRAFTON-SOUTHERN GRAFTON-SULLIVAN-
154 PM EDT FRI AUG 21 2009

...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY AND GRAFTON
COUNTY THROUGH 300 PM EDT...

AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF
CORNISH...OR ABOUT 5 MILES NORTH OF CLAREMONT...MOVING NORTHEAST AT
30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND CLAREMONT...PLAINFIELD...CORNISH...CROYDON...CORNISH
FLAT...GRANTHAM...MERIDEN...SPRINGFIELD...LEBANON AND HANOVER
THROUGH 300 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. IN ADDITION...AS MUCH
AS ONE AND ONE-HALF INCHES OF RAIN MAY FALL IN LESS THAN AN HOUR.
THIS MUCH RAIN WOULD RESULT IN LOCALIZED STREET FLOODING.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 3:10 PM EDTSmall Craft AdvisoryGYX60 hr
Aug 21, 3:20 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford55 min
Aug 21, 3:33 PM EDTSevere Thunderstorm WarningGYXOxford42 min
Aug 21, 3:52 PM EDTTornado WarningGYXOxford23 min
Aug 21, 3:55 PM EDTAreal Flood AdvisoryGYXOxford3 hr
Aug 21, 4:05 PM EDTSevere Thunderstorm WarningGYXOxford25 min
Aug 21, 4:11 PM EDTTornado WarningGYXOxford34 min
Aug 21, 4:27 PM EDTSevere Thunderstorm WarningGYXOxford48 min
Aug 21, 4:30 PM EDTSevere Thunderstorm WarningGYXOxford25 min
Aug 21, 4:43 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Franklin, Oxford47 min
Aug 21, 4:48 PM EDTSevere Thunderstorm WarningGYXCumberland, Oxford, York45 min
Aug 21, 4:51 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, Oxford39 min
Aug 21, 4:53 PM EDTSevere Thunderstorm WarningGYXOxford37 min
Aug 21, 4:56 PM EDTFlash Flood WarningGYXCumberland, Oxford3 hr
Aug 21, 4:59 PM EDTTornado WarningGYXAndroscoggin, Franklin, Kennebec, Oxford31 min
Aug 21, 5:08 PM EDTTornado WarningGYXOxford37 min
Aug 21, 5:26 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, Franklin, Kennebec, Oxford, Sagadahoc and 2 more64 min
Aug 21, 5:55 PM EDTAreal Flood AdvisoryGYXAndroscoggin, Cumberland, Oxford, York3 hr
Aug 21, 6:09 PM EDTSevere Thunderstorm WarningGYXFranklin, Somerset51 min
Aug 21, 6:16 PM EDTAreal Flood AdvisoryGYXFranklin, Kennebec, Somerset3 hr
Aug 21, 6:26 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, Kennebec, Lincoln, Sagadahoc, Somerset and 1 more64 min
Aug 21, 6:28 PM EDTSpecial Marine WarningGYX62 min
Aug 21, 7:25 PM EDTSevere Thunderstorm WarningGYXYork35 min
Aug 21, 2:09 PM EDTSevere Thunderstorm WarningGYXGrafton, Sullivan36 min
Aug 21, 3:07 PM EDTSevere Thunderstorm WarningGYXGrafton38 min
Aug 21, 3:27 PM EDTSevere Thunderstorm WarningGYXBelknap, Grafton, Merrimack33 min
Aug 21, 3:27 PM EDTSevere Thunderstorm WarningGYXCoos, Grafton48 min
Aug 21, 3:39 PM EDTAreal Flood AdvisoryGYXCarroll, Coos, Grafton3 hr
Aug 21, 4:02 PM EDTFlash Flood WarningGYXGrafton3 hr
Aug 21, 4:05 PM EDTAreal Flood AdvisoryGYXBelknap, Merrimack, Sullivan3 hr

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.